Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 157, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 23, 2006, 2:39 PM CDT for Racine County, Wisconsin. It was in force for 21 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2006, 2:39 PM CDT (19:39 UTC)
- Expired
- Aug 23, 2006, 3:00 PM CDT
- In force
- 21 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Racine County, WI
The radar
The Milwaukee radar (KMKX), 65 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 2:45 PM CDT | HAIL 0.75 | 2 Ene Caledonia, WI | LOCATED ON HIGHWAY 32 BETWEEN FOUR AND SIX MILE ROADS AT 245 PM CDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 23, 2:32 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1381 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 231938 SVRMKX WIC101-232000- /O.NEW.KMKX.SV.W.0157.060823T1939Z-060823T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 239 PM CDT WED AUG 23 2006 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RACINE COUNTY IN SOUTHEAST WISCONSIN * UNTIL 300 PM CDT * AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR WIND POINT...OR ABOUT NEAR OAK CREEK...AND MOVING SOUTHEAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH BAY A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4284 8789 4280 8792 4266 8765 4281 8760 $$ GEHRING
2 follow-up statements
000 WWUS53 KMKX 231950 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 249 PM CDT WED AUG 23 2006 WIC101-232000- /O.CON.KMKX.SV.W.0157.000000T0000Z-060823T2000Z/ RACINE WI- 249 PM CDT WED AUG 23 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR RACINE COUNTY... AT 247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR WIND POINT...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ON THE SHORE LINE NEAR WIND POINT BY 255 PM CDT... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4284 8789 4280 8792 4266 8765 4281 8760 $$ KAPELA
000 WWUS53 KMKX 231956 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 255 PM CDT WED AUG 23 2006 WIC101-232003- /O.EXP.KMKX.SV.W.0157.000000T0000Z-060823T2000Z/ RACINE WI- 255 PM CDT WED AUG 23 2006 ...THE SEVERE THUNDERSTORM WARNING FOR RACINE COUNTY EXPIRES AT 300 PM CDT... THE STORM THAT PROMPTED THE WARNING WAS MOVING OFF SHORE AND EAST OF WIND POINT...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE AT 300 PM CDT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR SOUTHEASTERN WISCONSIN. LAT...LON 4284 8789 4280 8792 4266 8765 4281 8760 $$ KAPELA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 4:04 AM CDT, 10 hours 35 minutes earlier.
Area forecast discussion, Aug 23, 4:04 AM CDT, 10 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 404 AM CDT WED AUG 23 2006 .DISCUSSION...FORECAST FOCUS ON POTENTIAL FOR SEVERE WX TODAY...THEN ADDITIONAL PRECIP/THUNDERSTORM CHANCES RIGHT INTO THE WEEKEND. 00Z UA ANALYSIS INDICATING MEAN RIDGE AXIS OVR THE ROCKIES...WITH A SERIES OF S/W TROFS TAKING SHAPE UPSTREAM. INITIAL S/W CURRENTLY OVER MANITOBA...WILL BE A LARGE PLAYER IN TODAYS WX...MORE ON THIS LATER. AT SFC...MSAS INDICATING SFC LOW OVER NRN PLAINS...WITH WARM FRONT EXTENDING FROM SRN MN SEWD INTO NRN IL. IR IMAGERY/RADAR MOSAIC AT 07Z SHOWING POTENT MCS ONGOING OVER CNTRAL MINNESOTA IN REGION OF STRONG WAA/MOISTURE CONVERGENCE. FOR TODAY...EXPECTING MCS CURRENTLY TO OUR NW TO SLOWLY PROPAGATE SEWD ALONG STRONG LOW LEVEL THETA-E GRADIENT...AS 40+ KNOT LLJ VEERS MORE TO THE SOUTHWEST. EXPECTING MCS TO GRADUALLY DISSIPATE AS IT MOVES INTO SRN WI /DUE TO INGEST OF DRIER AIR/ AND WILL SHADE HIGHEST POPS OVER NRN/WRN SECTIONS THIS MORNING. BIGGER CONCERN FOR TODAY WILL BE LATER THIS AFTERNOON...AS GFS/WRF IN GOOD AGREEMENT IN BRINGING WARM FRONT NWD INTO SRN WI. INCREASING SLY FLOW IN THE WARM SECTOR TO ADVECT BETTER LOW LEVEL MOISTURE INTO THE AREA...ATTM PREFER MOS VALUES WHICH INCREASE DWPTS INTO THE MID/UPR 60S AROUND KMSN...WITH LOW/MID 60S AROUND KMKE (DUE TO MORE OF A SELY FLOW THERE). MODIFIYING SOUNDING AT 21Z FOR KMSN FOR 80/67 WOULD YIELD MLCAPE VALUES 1500-2500 J/KG. THIS COMBINED WITH 0-6KM SHEAR VALUES OF 40-50KTS IN THE AFTERNOON DUE TO MID LEVEL SPEED MAX ASSOCIATED WITH UPR S/W WILL EASILY BE SUFFICIENT FOR STORM/SUPERCELL ORGANIZATION. IN ADDITION BOTH GFS/WRF ALSO INDICATING 0-1KM SHEAR NEAR 20KTS...AS WELL AS A LOOPING HODOGRAPH WITH 0-3KM SRH VALUES AOA 300 M2/S2...THUS EVEN SOME POTENTIAL FOR TORNADIC STORMS ASSUMING STORMS CAN INITIATE. FORCING FOR ASCENT NOT INCREDIBLY STRONG THIS AFTERNOON...HOWEVER MODELS DO SHOW AT LEAST MODERATE WAA/ISENTROPIC LIFT...SOME 0-2KM MOISTURE CONVERGENCE ALONG WARM FRONT...AS WELL AS A FAVORED POSITION IN THE RRQ OF UPR JET OVER LAKE SUPERIOR. THUS...FAIRLY CONFIDENT WE WILL SEE SOME STORMS THIS AFTERNOON...SO DECIDED TO KEEP LIKELY WORDING IN THE FORECAST. SPC SWODY1 KEEPS ENTIRE CWA IN SLIGHT RISK FOR TODAY...AND AS STATED ABOVE WILL HAVE TO KEEP A VERY CLOSE EYE ON STORM EVOLUTION. SHOULD SEE SOME LINGERING SHOWERS...AND POSSIBLE STRONG THUNDERSTORMS THIS EVENING...WITH A GRADUAL DECREASE IN PRECIP COVERAGE BY MIDNIGHT. ACTIVE PATTERN TO CONTINUE ON THURSDAY AS SECOND IN A SERIES OF UPR LEVEL SHORTWAVES TRACKS ACROSS THE NRN PLAINS. CORRESPONDING SFC LOW TO EJECT EWD...DRAGGING WARM FRONT BACK NORTH ACROSS THE CWA. BETTER POTENTIAL FOR SHWERS AND STORMS TO OCCUR ACROSS CENTRAL WI...WITH STRONGER CAPPING SOUTH. SWODY2 KEEPS ENTIRE CWA IN SLIGHT RISK DUE TO POTENTIAL INSTABILITY AND MDT SHEAR. FINAL UPPER SHORTWAVE AND ASSOCIATED COLD FRONT TO TRACK ACROSS REGION ON SATURDAY...WITH ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS. DRIER WX THEN EXPECTED SUNDAY INTO EARLY NEXT WEEK. TEMPERATURE FORECAST WILL CONTINUE TO BE A ROLLER COAST OVER NEXT SEVERAL DAYS....HIGHLY PREDICATED ON AMOUNT/DURATION OF CLOUD COVER ON EACH RESPECTIVE DAY. FRIDAY WOULD APPEAR TO BE THE WARMEST DAY...AS 850MB TEMPS APPROACH 20C...OTHW GUIDANCE VALUES APPEARED REASONABLE. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && FOWLE
Hazardous weather outlook, Aug 23, 9:15 AM CDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 915 AM CDT WED AUG 23 2006 WIZ046-047-051-052-056>060-062>072-240915- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 915 AM CDT WED AUG 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN THURSDAY AFTERNOON INTO THURSDAY NIGHT. MORE THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY. SOME OF THESE MAY PRODUCE HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. LMZ643>646-665-240915- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 915 AM CDT WED AUG 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME OF THESE COULD PRODUCE LARGE HAIL...HIGH WINDS...AND ISOLATED WATERSPOUTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN THURSDAY AFTERNOON INTO THURSDAY NIGHT. MORE THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY. SOME OF THESE MAY PRODUCE HEAVY RAINS. COLLAR
In the hours before
Special weather statement, Aug 23, 2:30 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 230 PM CDT WED AUG 23 2006 WIZ046-047-051-052-056>060-062>072-232030- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 230 PM CDT WED AUG 23 2006 ...TORNADO WATCH IN EFFECT UNTIL 10 PM CDT THIS EVENING... A TORNADO WATCH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES IN SOUTH CENTRAL AND SOUTHEAST WISCONSIN... MARQUETTE...GREEN LAKE...FOND DU LAC...SAUK...COLUMBIA...DODGE... WASHINGTON...OZAUKEE...IOWA...DANE...JEFFERSON...WAUKESHA... MILWAUKEE...LAFAYETTE...GREEN...ROCK...WALWORTH...RACINE...AND KENOSHA. AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AREAS OF SHOWERS AND THUNDERSTORMS ACROSS SAUK...COLUMBIA... MARQUETTE...AND GREEN LAKE COUNTIES. THESE STORMS WERE PUSHING TO THE SOUTHEAST AROUND 30 MPH AND ARE CAPABLE OF GUSTY WINDS TO 40 MPH WITH PEA SIZED HAIL. ANOTHER THUNDERSTORM LOCATED ON THE MILWAUKEE/RACINE COUNTY BORDER WAS HEADED EAST AROUND 30 MPH. THIS STORM WILL AFFECT PORTIONS OF SOUTHEAST MILWAUKEE AND NORTHEAST RACINE COUNTIES BY 300 PM CDT. SCATTERED THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD LATER THIS AFTERNOON AND EVENING. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WINDS TO 70 MPH...LARGE HAIL TO 2 INCHES IN DIAMETER...ISOLATED TORNADOES...DAMAGING LIGHTNING AND TORRENTIAL DOWNPOURS. STAY TUNED TO WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR POSSIBLE WARNINGS AND STATEMENTS. BB
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 2:40 PM CDT | Special Marine Warning | MKX | 95 min | |
| Aug 23, 3:46 PM CDT | Special Marine Warning | MKX | 74 min | |
| Aug 23, 3:47 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee | 28 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.